3 doctors weighed in:

Can lupus cause your period to get messed up?

3 doctors weighed in
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: Yes

There can be changes in the menstrual cycle due to the disease process itself as well as due to the medications you might be using to treat the lupus.

In brief: Yes

There can be changes in the menstrual cycle due to the disease process itself as well as due to the medications you might be using to treat the lupus.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Dr. Carlos Kier
Internal Medicine - Rheumatology

In brief: Yes

Menstrual irregularity is common in women with sle particularly in those treated with immunosuppressive drugs.
There is also some evidence sle itself may cause hormonal changes which give rise to menstrual irregularity. Heavy menses can be seen with low platelet counts, steroid therapy and in anitphospholipid antibody syndrome.

In brief: Yes

Menstrual irregularity is common in women with sle particularly in those treated with immunosuppressive drugs.
There is also some evidence sle itself may cause hormonal changes which give rise to menstrual irregularity. Heavy menses can be seen with low platelet counts, steroid therapy and in anitphospholipid antibody syndrome.
Dr. Carlos Kier
Dr. Carlos Kier
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors